Hail, Bingham
- When
- April 19, 5:30 PM MST to 5:40 PM MST
- Where
- Bingham County, 1 mi N of Ft Hall
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 43.050, -112.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Apr 19, 5:30 PM MST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 630 PM MDT TUE APR 19 2005 .DISCUSSION... WIDESPREAD PRECIP IN SOUTHERN HALF OF FCST AREA. UPPED POPS TO CATEGORICAL TO ACCOUNT FOR THIS AND UPPED TO SCATTERED THUNDERSTORMS THROUGH MIDNIGHT AS VERY WIDESPREAD THROUGH SNAKE PLAIN AND SOUTHERN HIGHLANDS. LITTLE ELSE TO CHANGE AS THINK SNOW LEVELS STAY HIGH TIL WELL AFTER MIDNIGHT WHEN COLD AIR FROM SOUTH STARTS TO WORK BACK NORTH...ODDLY BURLEY COLDEST SPOT IN CWA RIGHT NOW AT 34 WITH TEMPS WELL INTO 40S MOST MOUNTAIN LOCATIONS AND EASTER PART OF SNAKE PLAIN. GK && .PREV DISCUSSION...COMPLEX WEATHER SCENARIO TAKING AIM ON EASTERN IDAHO FOR THE SHORT TERM. CURRENTLY...UPPER LOW CENTERED OVER SOUTHERN NEVADA TRACKING NORTHEAST. CLOUD TOPS ARE STARTING TO COOL WITH A BAND OF PRECIP DEVELOPING OUT AHEAD OF THE LOW ACROSS CENTRAL AND NORTHERN UTAH WITH ISOLD TSTMS AS WELL. THIS PRECIP BAND STRETCHES ALL THE WAY UP TO THE MAGIC VALLEY. THIS BAND IS DEVELOPING ALONG AN INVERTED SFC AND MID-LEVEL TROUGH WHICH IS ALSO DEPICTED IN THE MODELS. THIS WILL BE THE FOCUS FOR THE HEAVIEST PRECIP AS THE SFC LOW DEEPENS OVER THE SOUTHERN HIGHLANDS TONIGHT. SNOW LEVELS WILL BE RATHER TRICKY TO NAIL DOWN AS WARMER AIR GETS DRAWN UP AHEAD OF THE LOW AND THE COLDER AIR REMAINS TO THE WEST. CASE IN POINT...TEMPS AT 2 PM ARE IN THE 30S IN THE MAGIC VALLEY AND INTO THE 50S IN THE SNAKE PLAIN. WILL HIT THE POPS AND QPF HARDEST OVER THE SOUTHERN HALF OF THE CWA...INCLUDING POCATELLO AND BURLEY. 18Z NAM SHOWS THE COLDEST AIR OVER THE EASTERN MAGIC VALLEY WHERE RAIN THIS EVENING MAY CHANGE OVER TO ALL SNOW LATER TONIGHT. IF THAT HAPPENS...A SNOW ADVISORY MAY BE NEEDED BASED ON QPF AMOUNTS OF AT LEAST A QUARTER INCH TONIGHT THROUGH WED AM. THE SOUTHERN HIGHLANDS WILL SEE AMOUNTS APPROACHING 8 INCHES ESPECIALLY AT HIGHER ELEVATIONS. WILL CONTINUE WITH RAIN CHANGING TO A RAIN SNOW MIX IN THE VALLEYS OVERNIGHT AND INTO WED AM WITH UP TO 4 INCHES OF WET SNOW POSSIBLE...ESPECIALLY ON THE BENCHES. UPPER LOW WILL BE A SLOW MOVER WITH A BLOCKING HIGH SITTING OVER SOUTHERN CANADA. BY THURSDAY...THE LOW SLIDES WEST WITH THE HEAVIER PRECIP FOCUSED AROUND THE CORE OF THE LOW...MEANING THE HIGHEST POPS WILL BE OVER THE CENTRAL MTNS WITH SCATTERED POPS ELSEWHERE. BY FRIDAY...THE LOW IS EXPECTED TO MOVE INTO WA AND OR STATES WITH DRIER AND WARMER AIR STARTING TO MOVE IN FROM THE SOUTHWEST. WAW EXTENDED FORECAST...SATURDAY THROUGH TUESDAY. GFS SHOWS AN UPPER RIDGE BUILDING OVER WY ON SAT...WHICH SHOULD LIMIT CHANCES FOR PRECIP AND RAISE TEMPS. MOS SHOWS A 10 DEG INCREASE FOR SAT FROM THE PREVIOUS RUN. MAY BE A LITTLE EXCESSIVE...BUT WILL AT LEAST FOLLOW THE TREND. A SPOKE OF SHORT WAVE ENERGY FROM THE CLOSED LOW OF THE NRN CA COAST MAY SET OFF A FEW SHOWERS IN THE CENTRAL MTNS. THE GFS BRINGS THE UPPER LOW INTO THE PAC NW ON SUNDAY...WITH ONE CENTER IN SW OR. WITH ALL OF ID UNDER CYCL FLOW...WILL INCREASE POPS FOR THE CWA SUN AND MON. WILL KEEP SOME POPS MON NITE IN RESPONSE TO THE GFS DEPICTED FRONTAL BNDRY...WHICH WASHES OUT ON TUE. HEDGES && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MDT TUE APR 19 2005 IDZ017>023-031-032-201200- EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- LOWER SNAKE RIVER PLAIN-UPPER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- LOST RIVER/PAHSIMEROI- 400 AM MDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WET AND SLOW MOVING STORM WILL DEVELOP OVER EASTERN IDAHO THIS AFTERNOON AND CONTINUE THROUGH WEDNESDAY. LOW PRESSURE OVER NEVADA WILL MOVE NORTHEAST INTO EASTERN IDAHO TONIGHT AND WEDNESDAY. WIDESPREAD VALLEY RAIN/SNOWSHOWERS AND MOUNTAIN SNOWSHOWERS CAN BE EXPECTED TONIGHT THROUGH WEDNESDAY. COOLER WEATHER ON TAP FOR WEDNESDAY AND THURSDAY WITH SCATTERED RAIN/SNOWSHOWERS CONTINUING. A COUPLE OF INCHES OF SNOW IS POSSIBLE ON THE VALLEY FLOORS LATE TONIGHT AND WEDNESDAY WITH THE CENTRAL MOUNTAINS POSSIBLY RECEIVING 5 TO 9 INCHES BETWEEN TONIGHT AND THURSDAY MORNING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOW PRESSURE SYSTEM WILL SLOWLY RETROGRADE TO OREGON THURSDAY AND FRIDAY. THIS WILL ALLOW PRECIPITATION TO WANE WEDNESDAY NIGHT AND THURSDAY WITH FRIDAY LOOKING MOSTLY DRY. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
518 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL CHUBBUCK 42.92N 112.46W
04/19/2005 0.25 INCH BANNOCK ID NWS EMPLOYEE
EAST CHUBBUCK.
&&
PANGELPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
519 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 1 E POCATELLO 42.88N 112.45W
04/19/2005 0.25 INCH BANNOCK ID NWS EMPLOYEE
FREQUENT LIGHTNING
&&
PANGELPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
520 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL CHUBBUCK 42.92N 112.46W
04/19/2005 0.50 INCH BANNOCK ID NWS EMPLOYEE
EAST SIDE - CHUBBUCK ROAD
&&
PANGELPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
526 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 1 W CHUBBUCK 42.92N 112.48W
04/19/2005 0.50 INCH BANNOCK ID NWS EMPLOYEE
WEST OF CHUBBUCK
&&
PANGELThe Pocatello radar (KSFX), 20 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443742.